Thinning Hair and 71

by Janet S
(Greenville, South Carolina)

I used Progesterone for a while for hot flushes and migraine. It did help to diminish them and I found I was OK if I just stayed on Evening Primrose pills. I take one capsule a day, but if I miss one I start flushing, so I know I am close to the line. I am going to start using Progesterone cream again hoping it will help to lower my weight and blood sugar. Also my hair started thinning a few years ago, and that distresses me.The quiz indicated that I am estrogen dominant. I am also a very light sleeper, have high BP, and am on Thyroid pills.I am 71 so is it OK to use the post menopausal dose of cream daily, and how often?
I would appreciate your advice and find your site very informative. Thank you.
Janet.

Comments for Thinning Hair and 71

Click here to add your own comments

Jun 08, 2015
Thinning Hair and 71
by: Joy

Hi Janet S

So many people make the mistake of taking oral progesterone which is not the best delivery method as 96% gets destroyed by the gut and liver - see here. Progesterone needs to be used no less than twice a day, so missing a day would affect things and symptoms will return. Please read the Estrogen Dominance and How to Use Progesterone Cream pages. I suggest that you start with the lowest amount recommended of 100mg/3ml per day of progesterone cream and see how you get on with that.

Have you been tested for Insulin Resistance it could be the reason for your weight gain etc. A Vitamin D deficiency reduces the benefits of progesterone and can also cause Insulin Resistance.

Hope this helps.

Jun 08, 2015
Re thinning hair etc
by: Janet

I have not been on any progesterones for years, but I have many of the symptoms of estrogen dominance.
My A1c is pre-diabetic, I am 5ft7 and 178lbs.I used to have long, heavy, painful periods with week long migraines. I am a poor sleeper and am on 4 meds for low Thyroid, High BP, and Tachycardia.
I will start the cream asap, I am out of town this week.Thanks for your suggestions.
Janet.

Jun 09, 2015
Thinning Hair etc
by: Joy

Hi Janet

If only you knew about progesterone and it's benefits when you suffered from those long, heavy and painful periods, you would not have suffered as you did.

Progesterone helps with Tachycardia, it's caused by excess estrogen. Progesterone also helps high BP as it is a potent vasodilator.

We are here to help should you require any further assistance on progesterone.

Jun 30, 2015
re Thinning hair etc
by: Janet S

Thank you, I am starting on the cream this week and am hoping it makes a difference to my symptoms soon.
I am using 1/2 tsp on once a day.I will report back when I have further information.
I have shared the emails with my two daughters who have similar symptoms as I did.
I am so thankful for Wray sharing her knowledge so freely.
Janet

Jul 02, 2015
Thinning Hair etc
by: Joy

Hi Janet S

OK 1/2 metric teaspoon is 2 1/2ml twice a day is giving you 5ml of cream, ideally it should be 6ml, so perhaps increase a little more. I also forgot to mention that you could try Inositol it is excellent for hair loss it's actually known as the anti-alopecia vitamin.

Keep us posted.

Jul 05, 2015
hair loss
by: Janet S

I hadn't heard about Inositol for hair loss before. I will get some!
I will increase the progesterone cream to twice a day. Is there an accurate way to measure it? I am presently just guessing.

Janet

Jul 10, 2015
Thinning Hair etc
by: Joy

Hi Janet S

If you read the How to use Progesterone Cream page already given, it will explain measurements, look for the conversion chart.

Aug 12, 2015
Sleepiness problem
by: Janet

Hi,
I have been using the cram for a month and am on the second tube.
The only thing I have noticed so far us that I am sleeping better. I have always been a light sleeper and I wake up every two or three hours.
Lately I am waking up less often and sleeping more soundly. The only problem is that I am now very sleepy during the day, and I need to take a nap about 3pm for an hour. I have cut back to using the cream once a day to see if it helps as I can't cope with the sleepiness and do my daily exercise.
Do you think this is the thing to do?
Thanks,

Janet

Aug 22, 2015
Sleep issues and thinning hair.
by: Janet S

I don't know if I mentioned before that I am legally blind. I struggled through the pages mentioned, but still found it confusing.

I have been excessively sleepy, although I am sleeping better, so I cut back to a half teaspoon of cream a day. i wasn't sure if i should increase or cut back, but I was too sleepy to cope with my treadmill. I am on the second tube of cream and it seems to be a little better after cutting back I was interested to hear someone's opinion on this.

I have also used a bottle of Inositol I have put a half teaspoon in my tea each day for the thinning hair.
I don't know how this is doing yet.

Janet S

Feb 06, 2016
hairloss
by: Anonymous

DID THAT HELP YOUR HAIR

Feb 06, 2016
Inositol for thinning hair
by: Anonymous

As far as as the Inositol powder goes I think it may be helping as I don't seem to be loosing much hair, and it seems to have stabilized the thinning. It is hard to judge for one's self. I have used the powder daily for 6 months and I intend to keep on it. I ordered it from Puritan's Pride on line.
I hope this helps.
Janet

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...